MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTXSFT0205
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2016-00451, 3005168196-2016-00452, 3005168196-2016-00453.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the posterior communicating artery using penumbra smart coils (smart coils).During the procedure, the physician successfully implanted three smart coils into the patient.The physician then inserted a fourth smart coil into the patient; however, the coil was not implanted and was removed because the microcatheter kicked out of the aneurysm.The procedure was completed at this point.During a routine follow up visit, the angiography revealed that at least two of the three implanted smart coils were herniating out of the aneurysm neck and into the parent vessel.The physician did not perform any intervention because the patient was already on an anticoagulant regimen of aspirin and eliquis.The patient was stable and asymptomatic.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5556218
Report Number3005168196-2016-00454
Device Sequence Number16230623
Product Code HCG
UDI-Device Identifier00814548015293
UDI-Public00814548015293
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151572
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/04/2020
Device Catalogue Number400SMTXSFT0205
Device Lot NumberF66369
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2016
Initial Report FDA Received Date04/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1